Alert archive / Alabama / Small Craft Advisories in 2017

Small Craft Advisory 59, NWS Mobile, AL

December 11, 2017

NWS Mobile, AL issued this small craft advisory at Dec 11, 2017, 3:04 AM CST. It took effect at Dec 12, 2017, 12:00 AM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Dec 11, 2017, 3:04 AM CST (09:04 UTC)
In effect from
Dec 12, 2017, 12:00 AM CST
Expired
Dec 12, 2017, 6:00 PM CST
In force
18 hr
Issued by
NWS Mobile, AL

The text

As transmitted.

672 
WHUS74 KMOB 110904
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
304 AM CST MON DEC 11 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
CST TUESDAY FOR THE GULF WATERS OUT 60 NM...

GMZ650-655-670-675-111715-
/O.NEW.KMOB.SC.Y.0059.171212T0600Z-171213T0000Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM OKALOOSA WALTON COUNTY LINE FL TO PENSACOLA
FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM OKALOOSA WALTON COUNTY LINE FL TO PENSACOLA FL FROM
20 TO 60 NM-
304 AM CST MON DEC 11 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST
TUESDAY. 

* WINDS...BECOMING NORTHWEST AROUND 20 KNOTS.

* WAVES/SEAS...BUILDING TO 3 TO 6 FEET NEAR SHORE AND 5 TO 8 FEET
  WELL OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS
OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
4 follow-up statements
388 
WHUS74 KMOB 111748
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1148 AM CST MON DEC 11 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT 
TO 6 PM CST TUESDAY FOR THE GULF WATERS OUT 60 NM...

GMZ650-655-670-675-120200-
/O.CON.KMOB.SC.Y.0059.171212T0600Z-171213T0000Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM OKALOOSA WALTON COUNTY LINE FL TO PENSACOLA
FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM OKALOOSA WALTON COUNTY LINE FL TO PENSACOLA FL FROM
20 TO 60 NM-
1148 AM CST MON DEC 11 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 6 PM CST TUESDAY...

* WINDS...BECOMING NORTHWEST AROUND 20 KNOTS.

* WAVES/SEAS...BUILDING TO 3 TO 6 FEET NEAR SHORE AND 5 TO 8 
  FEET WELL OFFSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS
OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
695 
WHUS74 KMOB 120219
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
819 PM CST MON DEC 11 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 6 PM CST TUESDAY FOR THE GULF WATERS OUT 60 NM...

GMZ650-655-670-675-121200-
/O.CON.KMOB.SC.Y.0059.171212T0600Z-171213T0000Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM OKALOOSA WALTON COUNTY LINE FL TO PENSACOLA
FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM OKALOOSA WALTON COUNTY LINE FL TO PENSACOLA FL FROM
20 TO 60 NM-
819 PM CST MON DEC 11 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 6 PM CST TUESDAY...

* WINDS...WEST AROUND 20 KNOTS.

* WAVES/SEAS...BUILDING TO 3 TO 6 FEET NEAR SHORE AND 5 TO 8 
  FEET WELL OFFSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS
OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
278 
WHUS74 KMOB 121129
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
529 AM CST Tue Dec 12 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING FOR THE GULF WATERS OUT 60 NM...

GMZ650-655-670-675-121800-
/O.CON.KMOB.SC.Y.0059.000000T0000Z-171213T0000Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
529 AM CST Tue Dec 12 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WINDS...WEST BECOMING NORTHWEST AROUND 20 KNOTS.

* WAVES/SEAS...BUILDING TO 3 TO 6 FEET NEAR SHORE AND 5 TO 8 FEET
  WELL OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS
OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
841 
WHUS74 KMOB 122109
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
309 PM CST Tue Dec 12 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING FOR THE GULF WATERS OUT 60 NM...

GMZ650-655-670-675-130000-
/O.CON.KMOB.SC.Y.0059.000000T0000Z-171213T0000Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
309 PM CST Tue Dec 12 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WINDS...NORTHWEST 15 to 20 KNOTS WITH OCCASIONAL HIGHER GUSTS
  THROUGH 6 PM.

* WAVES/SEAS...2 TO 4 FEET NEAR SHORE AND 3 TO 5 FEET WELL 
  OFFSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS
OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Dec 11, 3:00 AM CST, 4 minutes earlier.

Area forecast discussion, Dec 11, 3:00 AM CST, 4 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
300 AM CST Mon Dec 11 2017

.NEAR TERM /Now Through Monday night/...An upper trof pattern
over the eastern states deepens through tonight while a surface
low passes well to the north and brings a cold front through the
forecast area late tonight. Southwesterly winds at 5 to 10 knots
today switch to the northwest with the frontal passage. No
precipitation or even much in the way of clouds are expected due
to dry deep layer air over the region. /29

.SHORT TERM /Tuesday Through Wednesday night/...The axis of the deep
upper trof over the eastern states shifts mostly into the western
Atlantic during the period but maintains a dry, deep layer
northwesterly flow over the forecast area. A surface high builds
from the southern Plains into the north central Gulf coast through
Wednesday in the wake of the cold frontal passage Monday night.
Northwesterly winds of up to 10 to 15 knots on Tuesday switch to
a light southwesterly flow on Wednesday as the surface high builds
into the general area. Temperatures will be about 7 to 9 degrees
below seasonable values Tuesday night as cold air flows into the
area in the wake of the earlier cold frontal passage, and a light
freeze is expected over much of the area north of the coast
Tuesday night. No other concerns were noted, and a dry forecast
continues through the period. /29

.LONG TERM /Thursday Through Sunday/...A Canadian and Plains
shortwave systems lead to reforming the upper trof pattern over
the central states, with the upper trof then sweeping across the
eastern states Friday into Friday night. A surface low well to the
north brings another cold front through the forecast area Thursday
night followed by a surface high building into the Gulf coast
states on Friday. Will have slight chance to chance pops returning
to much of the area Thursday night, with the highest pops near the
coast. Mostly slight chance pops follow for Friday east of I-65
(mainly for the morning period), then dry conditions are expected
through Saturday.  A light freeze is possible well inland Friday
night in the wake of the cold front. Another upper trof advances
across the Plains late in the period along with yet another
surface low passing well to the north and bringing a trailing cold
front into the southeast states, and have stayed with a return of
chance pops to most of the area on Sunday. /29

&&

.MARINE...A moderate to strong westerly flow develops this
evening ahead of a cold front approaching from the west, then
switches to the northwest late tonight and increases as the front
moves through. Have issued a Small Craft Advisory for most of the
marine area (excluding bay waters) beginning at 06Z Tuesday which
continues until 00Z Wednesday for an expected strong offshore
flow. Small Craft Exercise Caution conditions are expected for the
bay waters late tonight into Tuesday. The offshore flow subsides
Tuesday night into Wednesday as a surface high builds into the
north central Gulf. /29

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      65  42  61  33  57  39  63  44 /   0   0   0   0   0   0   0  20
Pensacola   64  46  61  36  57  44  65  50 /   0   0   0   0   0   0   0  30
Destin      64  49  61  39  56  47  65  53 /   0   0   0   0   0   0  10  30
Evergreen   66  39  59  31  57  36  63  43 /   0   0   0   0   0   0   0  20
Waynesboro  63  38  55  27  57  34  60  37 /   0   0   0   0   0   0   0  10
Camden      62  39  55  30  55  35  61  40 /   0   0   0   0   0   0  10  10
Crestview   65  38  61  32  56  37  64  46 /   0   0   0   0   0   0   0  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...Small Craft Advisory from midnight tonight to 6 PM CST Tuesday
     for GMZ650-655-670-675.

&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Dec 10, 4:09 AM CST, 22 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
409 AM CST Sun Dec 10 2017

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-111015-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
409 AM CST Sun Dec 10 2017

This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of SkyWarn Severe Storm Spotter networks is not
expected through Saturday.

GMZ630>635-650-655-670-675-111015-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
409 AM CST Sun Dec 10 2017

This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Hazardous conditions for small craft are possible over much of the
marine area Monday night through Tuesday night.

Nearby

Small Craft Advisories in Alabama, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.